Alert archive / South Carolina / Tornado Warnings in 2009

Tornado Warning 1, NWS Wilmington, NC

March 28, 2009Florence County, South Carolina

NWS Wilmington, NC issued this tornado warning at Mar 28, 2009, 6:39 PM EDT for Florence County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2009, 6:39 PM EDT (22:39 UTC)
Expired
Mar 28, 2009, 7:15 PM EDT
In force
36 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Florence County, SC

The radar

The Columbia radar (KCAE), 124 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 5:38 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KILM 282239
TORILM
SCC041-282315-
/O.NEW.KILM.TO.W.0001.090328T2239Z-090328T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
639 PM EDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* TORNADO WARNING FOR...
  FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 715 PM EDT

* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  NEW HOPE...OR ABOUT 12 MILES NORTHWEST OF LAKE CITY...MOVING
  NORTHEAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
   NEW HOPE BY 645 PM...
   EFFINGHAM BY 650 PM...
   FLORENCE BY 655 PM...
   CLAUSSEN BY 700 PM...
   MARS BLUFF BY 705 PM...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3425 7981 3426 7979 3425 7975 3426 7974
      3412 7951 3391 7980 3396 7988 3399 7990
      3402 7995
TIME...MOT...LOC 2239Z 219DEG 32KT 3402 7986

$$

III
2 follow-up statements
000 
WWUS52 KILM 282255
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
655 PM EDT SAT MAR 28 2009

SCC041-282315-
/O.CON.KILM.TO.W.0001.000000T0000Z-090328T2315Z/
FLORENCE SC-
655 PM EDT SAT MAR 28 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR NORTHERN
FLORENCE COUNTY...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR EFFINGHAM...OR 7
MILES SOUTH OF FLORENCE...MOVING NORTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
   EVERGREEN BY 700 PM EDT...
   FLORENCE BY 705 PM EDT...
   CLAUSSEN BY 710 PM EDT...
   MARS BLUFF BY 715 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3426 7974 3413 7953 3412 7951 3412 7952
      3397 7972 3406 7992
TIME...MOT...LOC 2255Z 220DEG 22KT 3408 7974

$$

III
000 
WWUS52 KILM 282313 RRA
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
713 PM EDT SAT MAR 28 2009

SCC041-282324-
/O.EXP.KILM.TO.W.0001.000000T0000Z-090328T2315Z/
FLORENCE SC-
713 PM EDT SAT MAR 28 2009

...THE TORNADO WARNING FOR NORTHERN FLORENCE COUNTY WILL EXPIRE AT
715 PM EDT...

AT 713 PM EDT...THE THUNDERSTORM PRODUCING THE POSSIBLE TORNADO WHICH
PROMPTED THE WARNING HAS WEAKENED...THUS THE TORNADO WARNING WAS
ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3426 7974 3413 7953 3412 7951 3412 7952
      3397 7972 3406 7992
TIME...MOT...LOC 2314Z 220DEG 22KT 3417 7965

$$

III

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Mar 28, 3:15 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Mar 28, 3:15 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
315 PM EDT SAT MAR 28 2009

.SYNOPSIS...
A POTENT STORM SYSTEM WILL AFFECT THE AREA THROUGH EARLY SUNDAY.
HIGH PRESSURE WILL BUILD IN THE WAKE OF THIS SYSTEM LATE SUNDAY
AND PERSIST THROUGH TUESDAY. A STRONG COLD FRONT MOVES ACROSS ON
WEDNESDAY...FOLLOWED BY A WEAKER COLD FRONT ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SATURDAY...DESPITE THE RELATIVE LULL IN ACTIVE WEATHER
FORECAST THINKING HAS NOT CHANGED. AREA OF PRECIP NOW ACRS NWRN
ZONES WILL BE EXITING THROUGH 21Z. NEXT BATCH WILL MOVE IN FROM
THE W AND SW. MCV SHOWS UP IN SOUTHEASTERN RADAR COMPOSITE OVER
UPSTATE SC...MOVING NE. MORE PRONOUNCED PRESSURE FALLS HAVE BEGUN
OVER WRN COUNTIES...POSSIBLY ASSOC WITH THIS FEATURE. SYNOPTIC
BOUNDARY LIES JUST WEST OF THE CWA BUT ISODROSOTHERM ANALYSIS
IMPLY A DECENT COASTAL BOUNDARY AS WELL. WARM TONGUE OF 70+ SFC
TEMPS ALSO UP AND DOWN THE COAST...FORTIFIED SLIGHTLY BY THE RAIN
COOLING IN WRN ZONES.

THIS POSES SOME QUESTIONS AS TO WHETHER OR NOT THE PREVIOUSLY
EXPECTED FIRST ROUND OF CONVECTION WILL BE STRONG/SEVERE. THAT
IS...THE STORMS THAT RE-ENTER SRN AND WRN ZONES BY 21Z IN ASSOC
WITH THE MCV. IT WILL DEPEND SEEMINGLY ON AIRMASS RECOVERY. IT IS
WORTH NOTING THAT ALTHOUGH TEMPS TOOK A HIT SOME PLACES LIKE FLO
HAD A 5F DEWPOINT INCREASE. THE SECOND ROUND...MORE ASSOC WITH
SYNOPTIC SCALE LIFT AHEAD OF COLD FROPA...STILL SEEMS TO BE ON
TRACK. WITH SOUTHERLY WINDS AND PLENTY OF CLOUD COVER TEMP DROPS
THROUGH THE EVENING SHOULD BE MINIMAL AND SFC BASED INSTABILITY
MAY WANE BUT NOT SIGNIFICANTLY. HI RES WRKSTATION WRF HAS THESE
STORMS ENTERING SWRN ZONES SOON AFTER 00Z AND MOVING OFF THE CAPE
FEAR COAST BY 06Z. AT FIRST THIS SEEMED AN HOUR OR TWO TOO FAST
BUT THE INITIAL PRECIP...THE AREA NOW OVER NWRN ZONES...MOVED IN
ABOUT AN HOUR AHEAD OF SCHEDULE. SHOULD AN ORGANIZED QLCS DEVELOP
DURING THIS TIME FRAME THEN SOME LIGHTER STRATIFORM RAIN ASSOC
WITH A RIJ MAY PERSIST THROUGH THE END OF THE PD.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...A BLEND OF GFS AND NAM GUIDANCE HAS STRONG
COLD FRONT MOVING ACROSS THE CWA AT THE BEGINNING OF THE
PERIOD...WITH FRONT PUSHING OFFSHORE BY EARLY AFTERNOON. TIMING OF
ANY ASSOCIATED DRY SLOT WILL BE TRICKY AS USUAL BUT IT LOOKS LIKE
BULK OF ASSOCIATED CONVECTION WILL BE OFFSHORE BY THE BEGINNING OF
THE PERIOD. HOWEVER...THERE IS A SLIGHT CHANCE THAT A SEVERE
THREAT IN THE FORM OF DAMAGING WINDS OR ISOLATED TORNADOES COULD
STILL OCCUR IN THE VICINITY OF THE FRONT. BEST CHANCE FOR THIS
WILL BE ALONG THE COASTAL COUNTIES BEFORE NOON. NOT REAL CONFIDENT
OF THIS HOWEVER DUE TO UNCERTAINTY REGARDING AVAILABLE MOISTURE.
HAVE A CHANCE MENTION OF THUNDERSTORMS FOR THE SERN PORTION OF THE
CWA SATURDAY MORNING. NOT MUCH TO THE REMAINDER OF THE
FORECAST...HIGH PRESSURE ACCOMPANIED BY A DRYER AND COOLER AIR
MASS BUILDS IN MONDAY...BRINGING TEMPERATURES BACK DOWN TO
SEASONAL LEVELS...UPPER 60S TO AROUND 70 FOR A MAX...LOWER TO MID
40S AT NIGHT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 PM SATURDAY...STARTING TO SEE A LITTLE BETTER AGREEMENT
BETWEEN THE GUIDANCE IN THE LONG TERM PERIOD. HIGH PRESSURE OVER
THE EAST COAST WILL SHIFT OFFSHORE TUE WITH RETURN FLOW
DEVELOPING. A DRY FORECAST WITH TEMPERATURES ABOVE CLIMO IS
EXPECTED TUE. CLOUDS WILL BE INCREASING LATER IN THE DAY ON TUE
INTO TUE NIGHT AS MOISTURE INCREASES AHEAD OF NEXT SYSTEM. SOME
WEAK ISENTROPIC LIFT ALONG WEAK WARM FRONT TUE NIGHT INTO WED MAY
SPREAD SOME LIGHT PRECIP OVER THE AREA...BUT AMOUNTS WILL BE
MINIMAL.

SOME DISAGREEMENT BETWEEN THE GFS/ECMWF ON WED WITH TIMING OF
COLD FRONT AND LOCATION OF SFC/UPPER FEATURES. 00Z ECMWF IS A
LITTLE FARTHER EAST AND FASTER WITH CYCLONE MOVING INTO THE
NORTHWESTERN GREAT LAKES AREA...MAINLY BECAUSE ITS 5H PATTERN IS
NOT AS AMPLIFIED. THIS RESULTS IN THE ASSOCIATED COLD FRONT BEING
WEAKER AS IT PASSES WITH SECONDARY LOW DEVELOPING OFF THE CAROLINA
COAST. THE GFS 5H PATTERN IS MORE AMPLIFIED WITH THE COLD FRONT
ARRIVING LATER AND STRONGER. FRONT IS ALSO ACCOMPANIED BY ENHANCED
DYNAMICS AS SECONDARY LOW DEVELOPS OVER NORTH-CENTRAL NC. 12Z
CANADIAN LOOKS SIMILAR TO THE GFS THROUGH THU...SHOWING MORE
AMPLIFICATION OF 5H TROF...SO LATEST FORECAST/GRIDS WILL TAKE THIS
INTO ACCOUNT. HOWEVER...EITHER SOLUTION SUGGESTS MEASURABLE PRECIP
WED.

SHORTWAVE TROF PASSES TO THE NORTH THU INTO FRI. GFS IS SHOWING
TROF ASSOCIATED WITH WELL DEFINED SFC LOW AND COLD FRONT WHILE THE
ECMWF HAS A MUCH WEAKER SHORT WAVE AND A HINT OF A SFC LOW AND A
WEAK COLD FRONT. FAVORING THE WEAKER ECMWF SOLUTION BECAUSE THE
STRENGTH OF THE SHORTWAVE IN THE GFS IS SUSPECT.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SEA FOG HAS ABATED AT CRE. WINDS ARE SLIGHTLY SOUTHWESTERLY WHICH
HAS ALLOWED THE MARINE INVERSION TO SHIFT EASTWARD. THE SEA FOG IS
EVIDENT BY SURFACE OBS EAST OF THE TERMINAL. AS LONG AS WINDS
REMAIN SOUTHWESTERLY DO NOT EXPECT REDEVELOPMENT THIS AFTERNOON AT
EITHER MYR OR CRE.

THE TERMINALS ARE CURRENTLY VFR...BUT A BAND OF SHOWERS IS
RAPIDLY APPROACHING FROM THE SOUTH. ISOLATED THUNDERSTORMS HAVE
DEVELOPED AT TIMES WITHIN THIS AREA. THIS ACTIVITY WILL CONTINUE
MOVING NORTH LIKELY CAUSING TEMPO MVFR CONDITIONS THROUGH 20-22Z
AT THE TERMINALS. BEST CHANCE OF THUNDERSTORMS WILL BE AT FLO/LBT
BY MID AFTERNOON TO EARLY EVENING AND AT THE COASTAL TERMINALS
EARLY EVENING TO AROUND MIDNIGHT.

A PERIODS OF LIGHT RAIN AND MVFR CEILINGS SHOULD OCCUR IN THE
WAKE OF THE STORMS WITH PRECIPITATION DECREASING FROM WEST TO EAST
TONIGHT. VFR DEVELOPING EARLY SUNDAY MORNING WITH GUSTY SOUTHWEST
WINDS.

EXTENDED OUTLOOK THROUGH WEDNESDAY...TEMPO IFR IN SHOWERS EARLY
SUNDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM...SMALL CRAFT ADVISORY TO CONTINUE THROUGH THE PD. STRONG
SOUTHERLY WINDS AHEAD OF COLD FRONT TO BRING INCREASING WINDS. SEAS
HAVE ALREADY BEEN MEETING SCA CRITERIA THROUGH THE AFTERNOON.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...SMALL CRAFT ADVISORY WILL CONTINUE WELL
INTO THE NIGHTTIME PERIOD AS TIGHT GRADIENT IN ADVANCE OF COLD
FRONT AND THEN AGAIN AFTER FROPA KEEPS SEAS UP IN EXCESS OF 6 FT.
GRADIENT SLACKENS AS HIGH PRESSURE BUILDS IN MONDAY. DECREASED
WINDS AND LIMITED FETCH DUE TO OFFSHORE FLOW WILL ALLOW SEAS TO
SUBSIDE SUBSTANTIALLY DURING THE DAY MONDAY...DROPPING TO AROUND 2
FT IN THE AFTERNOON.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 PM SATURDAY...SFC RIDGE AXIS SHIFTS EAST OF THE WATERS ON
TUE WITH LIGHT SOUTHEAST TO SOUTH FLOW DEVELOPING. INITIALLY
SPEEDS WILL BE 10 KT OR LESS BUT A GRADUAL INCREASE IS WIND SPEEDS
IS EXPECTED TUE NIGHT INTO WED WITH A SHIFT TO A SOUTH/SOUTHWEST
DIRECTION. IF THE GFS SOLUTION...WHICH DEVELOPS A SECONDARY LOW
OVER NORTH-CENTRAL NC...IS RIGHT STRONG SCA CONDITIONS OR POSSIBLY
GALE CONDITIONS WOULD DEVELOP WED AND LINGER INTO WED EVEN. ONCE
FRONT PASSES OFFSHORE FLOW WILL DEVELOP. GRADIENT WILL RELAX LATE
WED INTO THU WITH SPEEDS AND SEAS DECREASING.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR AMZ254-256.
 SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR AMZ250-252.

&&

SYNOPSIS...REK
NEAR TERM...MBB
SHORT TERM...REK
LONG TERM...III
AVIATION...MRR
Hazardous weather outlook, Mar 28, 5:40 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
540 PM EDT SAT MAR 28 2009

NCZ087-096-099-SCZ017-023-024-032-033-039-292145-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
540 PM EDT SAT MAR 28 2009

...TORNADO WATCH 92 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY MORNING...AS
A FRONTAL BOUNDARY MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AMZ254-256-292145-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
540 PM EDT SAT MAR 28 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY...
...TORNADO WATCH 92 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AMZ250-252-292145-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
540 PM EDT SAT MAR 28 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...TORNADO WATCH 92 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ097-101-SCZ034-046-292145-
PENDER-NEW HANOVER-HORRY-GEORGETOWN-
540 PM EDT SAT MAR 28 2009

...TORNADO WATCH 92 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY MORNING...AS
A FRONTAL BOUNDARY MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ100-292145-
BRUNSWICK-
540 PM EDT SAT MAR 28 2009

...TORNADO WATCH 92 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY MORNING...AS
A FRONTAL BOUNDARY MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Mar 28, 5:57 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
557 PM EDT SAT MAR 28 2009

SCZ039-282300-
WILLIAMSBURG-
557 PM EDT SAT MAR 28 2009

...A STRONG THUNDERSTORM OVER WESTERN WILLIAMSBURG COUNTY...

AT 557 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES NORTH OF
GOURDIN...OR 10 MILES SOUTHWEST OF KINGSTREE...MOVING NORTHEAST AT 40
MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS OF 40
MPH AND FREQUENT DANGEROUS LIGHTNING. FUNNEL CLOUDS ARE ALSO LIKELY
WITH THIS STORM.

COMMUNITIES IN THE PATH OF THESE STORMS ARE KINGSTREE...CADES...
GOURDIN...SALTERS...GREELEYVILLE AND LANE.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

MBB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 6:27 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg48 min
Mar 28, 6:27 PM EDTSevere Thunderstorm WarningILMFlorence48 min
Mar 28, 7:20 PM EDTSpecial Marine WarningILM55 min
Mar 28, 7:50 PM EDTSpecial Marine WarningILM55 min

Nearby

Tornado Warnings in South Carolina, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.